Tightly pulling back your hair in ponytails, cornrows or braids can lead to traction alopecia, characterized by hair breakage along the hairline and temples. Women athletes who often wear their hair pulled back are particularly at risk. A change in hairstyle usually helps; however, hair loss may be permanent if the tight styling techniques have been used too long.
Oral Medication: “In cases of androgenetic alopecia, finasteride is still the gold standard,” says Fusco. (Finasteride is the generic version of Propecia, which can be prescribed by your dermatologist and is also available via mail subscriptions.) Fusco says that even younger men can slow or delay hair loss by starting a daily finasteride prescription. “This medication works by inhibiting an enzyme that leads to hair loss,” she notes. “In clinical trials, 90 percent of the patients either gained hair or maintained their hair over a five-year period.”
Certain other classes of medication may also promote hair loss. More common among them are certain blood thinners and the blood-pressure drugs known as beta-blockers. Other drugs that might cause hair loss include methotrexate (used to treat rheumatic conditions and some skin conditions), lithium (for bipolar disorder), nonsteroidal anti-inflammatory drugs (NSAIDs) including ibuprofen, and possibly antidepressants.
I have struggled with my hair for a long time now. I am quickly approaching my 40s and I have bad hair quality. Recently, I have also noticed that my hair has stopped growing as it used to. A few years ago I went to the salon on a monthly basis. Now, it takes me almost two months before I even need to cut my hair! I am desperate and I really need help right now. Hair is one of the most important parts of a woman and I don’t want to give up on this one. I went to the doctors but they didn’t found anything wrong with me. The exams I took showed that I am healthy and there’s no reason for this to even happen to me. Please, I really need hair advice urgently!!!!!!!!!!!!
×